Alert archive / Idaho / Wind Advisories in 2007
Wind Advisory 15, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Oct 10, 2007, 1:03 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2007, 1:03 PM MDT (19:03 UTC)
- Expired
- Oct 10, 2007, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 101903 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 103 PM MDT WED OCT 10 2007 IDZ020-021-110200- /O.NEW.KPIH.WI.Y.0015.071010T1903Z-071011T0200Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT...AMERICAN FALLS 103 PM MDT WED OCT 10 2007 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. A STRONG COLD FRONT IS WORKING THROUGH EASTERN IDAHO. EXPECT SUSTAINED SOUTH TO SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH IN THE SNAKE RIVER PLAIN THIS AFTERNOON. WINDS SHOULD DIE DOWN AFTER SUNSET. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS75 KPIH 110152 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 752 PM MDT WED OCT 10 2007 IDZ020-021-110300- /O.EXP.KPIH.WI.Y.0015.000000T0000Z-071011T0200Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT...AMERICAN FALLS 752 PM MDT WED OCT 10 2007 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING. A COLD FRONT SWEPT THROUGH THE SNAKE RIVER VALLEY AROUND 4 PM MDT THIS AFTERNOON PRODUCING STRONG GUSTY WINDS. THE FRONT HAS SINCE SHIFTED SOUTH AND EAST INTO UTAH AND WYOMING ALLOWING WINDS TO DROP BELOW ADVISORY LEVELS. THUS THE WIND ADVISORY FOR THE UPPER AND LOWER SNAKE PLAIN WILL BE ALLOWED TO EXPIRE AT 8 PM MDT THIS EVENING. GUSTY WINDS WILL CONTINUE TO DIMINISH THROUGH THE EVENING HOURS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Oct 10, 3:03 AM MDT, 10 hours earlier.
Area forecast discussion, Oct 10, 3:03 AM MDT, 10 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 303 AM MDT WED OCT 10 2007 .DISCUSSION... CURRENTLY MONITORING AN UPPER TROUGH OFF THE PACIFIC NORTHWEST COAST WITH A VORT MAX AND A 100KT UPPER LEVEL JET MAX THAT IS COMING ONSHORE OVER NORTHERN CALIFORNIA. THIS SYSTEM WILL BEGIN TO IMPACT THE AREA THIS AFTERNOON BEFORE MOVING OFF TO THE NORTH OVERNIGHT. THERE ARE THREE CONCERNS WITH THIS SYSTEM. FIRST...INVOLVES PRECIPITATION. MODELS ARE IN GOOD AGREEMENT AND ARE CONSISTENT THAT PRECIP SHOULD BREAK OUT OVER THE CENTRAL MOUNTAINS LATE THIS AFTERNOON (21Z) AND PERSIST THROUGH EARLY EVENING (03Z). GIVEN THE CONSISTENCY...HAVE RISEN POPS TO LIKELY...ESPECIALLY AT RIDGE TOP LEVEL. DOWNSLOPE EFFECTS IN THE VALLEYS MAY SUPPRESS THE PRECIP CHANCES SOMEWHAT. QPF AMOUNTS AS DEPICTED BY THE GFS/NAM ARE EXPECTED TO REMAIN RATHER LIGHT...THUS SNOW AMOUNTS IN THE HIGHER ELEVATIONS SHOULD BE AROUND AN INCH OR SO. THE SECOND CONCERN WITH THIS SYSTEM IS WINDS TODAY. NAM IS SHOWING WINDS 20 TO 25 KNOTS THIS AFTERNOON WHICH IS NEAR WIND ADVISORY CRITERIA (30MPH) IN THE SNAKE VALLEY. HOWEVER THE GFS IS MUCH LOWER WITH WIND SPEEDS. WILL HOLD OFF ON ISSUING A WIND ADVISORY FOR NOW GIVEN THE UNCERTAINTY...BUT DAY SHIFT WILL NEED TO MONITOR THIS CLOSELY. THE THIRD CONCERN IS WITH CLOUD COVER TONIGHT. NAM IS SHOWING LOW LEVEL MOISTURE HOLDING IN AGAINST THEN CENTRAL MOUNTAINS...UPPER SNAKE HIGHLAND...EASTERN HIGHLANDS. GFS IS HINTING AT THIS AS WELL ALTHOUGH NOT AS OBVIOUS...LIKELY A RESOLUTION PROBLEM HERE. WILL CONTINUE TO MENTION CLOUD COVER OVERNIGHT IN THESE AREAS LINGERING INTO TOMORROW MORNING. SHORTWAVE RIDGE IS EXPECTED TO BUILD OVER THE AREA FOR THURSDAY RESULTING IN DRY AND CONTINUED WARM CONDITIONS. ON FRIDAY...MODELS CONTINUE TO SHOW A SPLIT FLOW LOW PRESSURE SYSTEM ARRIVING ON THE COAST OF CENTRAL CALIFORNIA. THIS LOW PRESSURE SYSTEM IS EXPECTED TO MOVE ACROSS SOUTHERN NEVADA AND UTAH FRIDAY NIGHT AND SATURDAY. MOST OF THE MOISTURE WITH THIS SYSTEM IS EXPECTED TO BE SQUEEZED OUT BY THE SIERRA NEVADAS. AS A RESULT...EXPECT ONLY MID AND HIGH LEVEL MOISTURE TO ADVANCE INTO THE REGION. THIS SHOULD PRODUCE MOSTLY CLOUDY CONDITIONS FRIDAY AFTERNOON WHICH SHOULD LINGER THROUGH SATURDAY AFTERNOON. PRECIP CHANCES ARE EXPECTED TO BE VERY LOW SINCE THE TRACK OF THE SYSTEM IS WELL SOUTH OF THE AREA...JET DYNAMICS ARE NOT THERE...AND LACK OF LOW LEVEL MOISTURE. WILL CONTINUE TO MENTION A SLIGHT CHANCE FOR LOW QPF PRECIPITATION IN THE HIGHER TERRAIN WHERE UPSLOPE EFFECTS MAY PRODUCE AN ISOLATED SHOWER. A SHORTWAVE RIDGE WILL BUILD BACK OVER THE AREA FOR SUNDAY INTO MONDAY. MONDAY EVENING AND BEYOND...GFS FOR A COUPLE OF RUNS NOW IS BRINGING A SHORTWAVE TROUGH THROUGH THE REGION WHICH SUPPORTS PRECIP CHANCES FOR MONDAY EVENING INTO TUESDAY. GFS ON THIS RUN SUGGESTS NORTHWEST FLOW OVER THE REGION FOR MIDWEEK WHICH WOULD INDICATE CONTINUED PRECIP CHANCES FOR THE AREA. VALLE && .AVIATION... VFR WEATHER EXPECTED ACROSS THE AREA TODAY FOR THE MOST PART. AN AREA OF LOW PRESSURE WILL SCOOT NORTHEAST ACROSS IDAHO LATER TODAY INTO TONIGHT. THIS WILL DRAG A COOL FRONT ACROSS THE AREA DURING THE AFTERNOON HOURS. RAIN AND SNOW SHOWERS WILL DEVELOP BY AFTERNOON ACROSS THE CENTRAL MTNS...ALONG THE NORTHERN CONT DIVIDE AND ACROSS THE EASTERN MAGIC VLY INTO THE SOUTHERN HIGHLANDS. THE BEST CHC OF PRECIP WILL BE IN THE HIGHER ELEVATIONS. SNOW LEVELS ARE QUITE HIGH WITH THIS SYSTEM AS WELL. EXPECT AREAS OF MVFR IN THE MTNS WHERE PRECIP FORMS. BREEZY CONDITIONS WILL DEVELOP AREAWIDE AHEAD OF FRONT MOVING THROUGH AND FOR A SHORT PERIOD AFTER FRONTAL PASSAGE. THE STRONGEST WINDS WILL BE IN HIGHER TERRAIN AND ACROSS PORTIONS OF THE SNAKE PLAIN AND EASTERN MAGIC VALLEY. SUSTAINED WINDS OF 15 TO 30 MPH ARE POSSIBLE IN THESE AREAS ALONG WITH GUSTS TO AROUND 40 MPH. TOMORROW WILL BE A QUIETER DAY WITH SOME CLOUDS MAINLY OVER THE MTNS. KEYES && .FIRE WEATHER... A BREEZY DAY EXPECTED ACROSS THE AREA AS SYSTEM CROSSES THE AREA LATER TODAY AND TONIGHT. SUSTAINED WINDS OF 15 TO 30 MPH WITH HIGHER GUSTS ARE EXPECTED OVER THE HIGHER TERRAIN AND ZONES 409/410. RH VALUES WILL BE HIGHER THAN YESTERDAY AND COUPLING THAT WITH LOWER FIRE DANGER THANKS TO RECENT RAIN/SNOW WILL PRECLUDE RED FLAG WARNING FOR TODAY. SOME RAIN/MTN SNOW IS EXPECTED ACROSS THE CENTRAL MTNS...THE NORTHERN CONT DIVIDE AND ACROSS WESTERN PORTIONS OF ZONES 409/412. THE BEST CHC OF PRECIP WILL BE IN THE HIGHER ELEVATIONS. BEHIND THIS SYSTEM THINGS WILL RETURN TO CALMER AND DRIER CONDITIONS UNTIL THE WEEKEND. THE NEXT SYSTEM STILL APPEARS TO BE A SOMEWHAT DRY SYSTEM WITH MAINLY AN INCREASE IN CLOUD COVER AND A SLIGHT CHC OF SHOWERS FOR THE MTNS. KEYES && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Oct 10, 3:26 AM MDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 326 AM MDT WED OCT 10 2007 IDZ017>025-031-032-111200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 326 AM MDT WED OCT 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON. THIS WILL CREATE BREEZY CONDITIONS THIS AFTERNOON AND A WIND ADVISORY MAY BE NEEDED FOR PORTIONS OF THE SNAKE RIVER PLAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.